CSN Login
Members Online: 11

You are here

Has anyone had an increased PSA after taking Citalopram?

brilamar
Posts: 2
Joined: Mar 2013

Hi,

My brother had a radical prostectomy about 3 years ago.

His PSA's have been 0.04 since the radical prostectomy .

About 3 months ago, he started taking Citalopram.  His PSA jumped to 3.4 last week.

QUESTION:  Has anyone had an increased PSA after taking Citalopram?

Thanks kindly and blessings to each and every person who needs these boards as we do.

tonybuxton
Posts: 80
Joined: May 2012

my doctor prescribed citalopram. I did not like the side effects and on checking "drug intereactions" there seemed to be a few drugs that I was taking that reacted with the

drug. So I stopped taking it.  My research on citalopram did not reveal anything about elevated PSA. 

VascodaGama's picture
VascodaGama
Posts: 1884
Joined: Nov 2010

Antidepressants are inhibitors. They interact with other medications but it would be difficult to relate prostate cancer as a cause from these drugs.

In any case, your brother has no prostate gland in place so that the PSA should be undetectable at levels of less than 0.03. The PSA of 3.4 you indicate either is due to a laboratory error (indicated in different weigh units not ng/ml, or a sample from other person), or it is due to active/existing prostatic cells that most probably are cancerous.

I wonder what has been the follow-up tests done by your brother along the three years since RP. The PSA do not usually jump that fast from undetectable to 3.4 in a short period.

He should repeat the blood test and discuss with his doctor with regards to salvage treatments if recurrence is certified.

Best.

VGama 

Subscribe to Comments for "Has anyone had an increased PSA after taking Citalopram?"